Alert archive / Idaho / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 31, NWS Pocatello, ID
NWS Pocatello, ID issued this severe thunderstorm warning at Jul 30, 2010, 3:38 PM MDT for Bingham County, Butte County, Jefferson County, Idaho. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 30, 2010, 3:38 PM MDT (21:38 UTC)
- Expired
- Jul 30, 2010, 4:30 PM MDT
- In force
- 52 min
- Issued by
- NWS Pocatello, ID
- Area
- Storm-based polygon
Counties Bingham County, ID, Butte County, ID, Jefferson County, ID
The radar
The Pocatello radar (KSFX), 54 km from the middle of the area, began a volume at 21:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 30, 1:41 PM MDT, 1 hour 57 minutes earlier.
Area forecast discussion, Jul 30, 1:41 PM MDT, 1 hour 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 141 PM MDT FRI JUL 30 2010 .DISCUSSION... MONSOONAL MOISTURE CONTINUES ACROSS THE REGION. THIS MOISTURE WILL CONTINUE TO INTERACT WITH THE AFTERNOON HEATING TO PRODUCE ISOLATED TO SCATTERED THUNDERSTORMS ACROSS THE AREA UNTIL SUNDAY. A COLD FRONT IS EXPECTED TO ARRIVE ON SUNDAY AND THIS WILL PUSH MOST OF THE MOISTURE AWAY FROM THE REGION AND DROP THE TEMPERATURE A COUPLE OF DEGREES. THE COOL DOWN WILL BE SHORT LIVED AS WARM AIR IS EXPECTED TO QUICKLY BUILD BACK IN NEXT WEEK. GFS AND EUROPEAN CONTINUE TO SHOW THAT THE MONSOONAL MOISTURE WILL BE CLOSE TO THE REGION...CLOSE ENOUGH TO SUPPORT SLIGHT CHANCES FOR THUNDERSTORMS NEXT WEEK. && .AVIATION...ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE ONCE AGAIN THIS AFTERNOON AND EVENING. THE STORMS WILL HAVE THE POTENTIAL TO PRODUCE GUSTY WINDS IN EXCESS OF 50 MPH ALONG WITH LOCALLY HEAVY RAIN. KBYI AND KSUN WILL BE THE MOSTLY LIKELY TAF SITES AFFECTED BY THUNDERSTORMS THIS EVENING. VFR CONDITIONS WILL BE THE RULE OUTSIDE OF THE STORMS. && .FIRE WEATHER...THE LOW PRESSURE TROUGH THAT HAS BEEN ALONG THE WEST COAST THE PAST FEW DAYS WILL MOVE SLIGHTLY INLAND OVER WASHINGTON AND OREGON THE NEXT COUPLE OF DAYS. THAT WILL BRING DRIER AIR INTO SOUTHEAST IDAHO BY SUNDAY AND SET UP A BREEZY DAY...GUSTS IN THE MID TO UPPER 20S AND RH IN THE LOWER TO MIDDLE TEENS FOR THE ARCO DESERT AREA SUNDAY AFTERNOON. IN THE MEANTIME...THE AIR IS STILL QUITE MOIST AND UNSTABLE. A RED FLAG WARNING REMAINS IN EFFECT FOR ZONES 409 AND 412 THIS EVENING. SOME LIGHTING STRIKES ALREADY OBSERVED NEAR RICHFIELD. SUSPECT A FEW OF THESE STORMS WILL CONTINUE TO TRACK TOWARDS ARCO THE NEXT FEW HOURS. LIGHTNING MAY ONLY BE ISOLATED AND NOT QUITE MERITING INCLUSION OF THE UPPER PLAIN IN THE WARNING. SECOND...THERE IS SOME FORCING ALOFT COMBINED WITH A DEVELOPING SURFACE LOW IN NEVADA TO SUGGEST A FEW THUNDERSTORMS MAY DEVELOP NEAR SUNRISE SATURDAY BETWEEN DIETRICH AND ATOMIC CITY. THOUGHT AT THE MOMENT IS IT WILL BE MORE ISOLATED THUNDER AND LIGHTNING AS WELL. RS && .PIH WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING UNTIL 10 PM MDT THIS EVENING IDZ017-022. &&
Hazardous weather outlook, Jul 30, 9:34 AM MDT, 6 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 934 AM MDT FRI JUL 30 2010 IDZ017>025-031-032-311200- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 934 AM MDT FRI JUL 30 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS WILL AFFECT EASTERN IDAHO. THE BEST CHANCES WILL BE ACROSS CENTRAL AND WESTERN PORTIONS OF THE FORECAST AREA THROUGH EVENING. SMALL HAIL...BRIEF HEAVY RAIN AND WIND GUSTS IN EXCESS OF 50 MPH ARE POSSIBLE. A RED FLAG WARNING HAS BEEN ISSUED FOR PORTIONS OF THE MAGIC VALLEY AND SOUTH CENTRAL HIGHLANDS. PLEASE REFER TO BOIRFWPIH FOR DETAILS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY FOR SATURDAY...MORE SHOWERS AND STORMS ARE IN THE FORECAST. THE HIGHEST CHANCES WILL ACROSS NORTHERN AND EASTERN PARTS OF OUR AREA. ONCE AGAIN...STRONG TO MARGINALLY SEVERE STORMS ARE POSSIBLE WITH SMALL HAIL...BRIEF HEAVY RAIN AND WIND GUSTS IN EXCESS OF 50MPH CAN BE EXPECTED. DRIER CONDITIONS WILL RETURN BY SUNDAY...WITH LIMITED SHOWER/THUNDERSTORM CHANCES FOR THE MOUNTAINS STAYING WITH US THROUGH NEXT WEEK. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 9:11 AM MDT | Red Flag Warning | PIH | 13 hr | |
| Jul 30, 3:45 PM MDT | Special Weather Statement | PIH | Cassia | 60 min |
| Jul 30, 4:04 PM MDT | Severe Thunderstorm Warning | PIH | Blaine, Cassia, Minidoka | 29 min |
| Jul 30, 4:23 PM MDT | Severe Thunderstorm Warning | PIH | Bingham, Bonneville, Butte, Jefferson | 35 min |
| Jul 30, 4:57 PM MDT | Severe Thunderstorm Warning | PIH | Cassia, Power | 48 min |
| Jul 30, 5:33 PM MDT | Severe Thunderstorm Warning | PIH | Bingham, Bonneville | 42 min |
Nearby
Severe Thunderstorm Warnings in Idaho, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.